Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can You Recommend a New Drug Treatment Strategy
Nov 4, 2007

I tested HIV+ in 1994 and began taking AZT & DDI. After about a year, my Dr. switched me to AZT + 3TC + Rescriptor, due to high uric acid levels (from DDI). I've been on these 3 drugs now for about 12 years. My CD4 levels have been in the 300 - 700 range for all that time and my viral load has been <50 per whatever the entire time. The only side affect I seem to have is high triglycerides in the 3 and 4 hundreds. I've heard that Rescriptor will be taken off the market in Dec. I was wondering what drug combo might work best for me after that.

Response from Dr. Wohl

Your success on Rescriptor is immpressive as this regimen is not that easy to take. Hats off to you. I would consider switching to another drug in the same class as Rescriptor, namely, Sustiva. It is once a day and can be taken wth your second dose of AZT/3TC. The triglyceride levels of 300-400 do not excite me much unless you have other major risk factors for heart disease.

DW



Previous
KS and new diagnosis
Next
Is it better to start treatment earlier

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement